DOI 10.1177/000992280003900301
Acetaminophen intoxication during treatment: what you don't know can hurt you.
Аннотация
For over two decades, pediatricians have been made aware of the potential risk associated with the acute ingestion of large single and/or multiple doses of acetaminophen (APAP). Clearly, APAP-induced hepatotoxicity remains as a recognized medical emergency which, when treated promptly with appropriate gastrointestinal decontamination and when indicated, with the antidote N-acetylcysteine, has a uniformly good clinical outcome. Recently, the hepatotoxic potential associated with "therapeutic" APAP administration has been brought to the attention of the pediatric community. This review explores the issue of APAP toxicity with therapeutic intent by examining both the clinical literature and also, relevant information concerning the basic pharmacology and toxicology of this old and widely used nonprescription drug. A "risk profile" is developed with regard to factors that may predispose infants and children to this iatrogenic form of toxicity so that the awareness of physicians and other caregivers (including parents) can be heightened and preventative education administered. As is true for most all potentially beneficial medicines used in pediatrics, awareness of the actual amount of drug received from all sources and caution to not exceed the age-appropriate dosing guidelines (i.e., both amount and duration) contained in the approved labeling for all products containing APAP will insure safe and effective therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.